MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT; G494N

SURGICAL SPECIALTIES CORPORATION SHARPOINT; G494N
Model Number G494N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time review of labeling: contraindications.This suture, being absorbable, should not be used where extended approximation of tissue is required.Warnings do not resterilize.Discard open, unused sutures and associated surgical needles.Users should be familiar with surgical procedures and techniques involving absorbable sutures before employing polysyn¿ (polyglycolic acid) synthetic absorbable sutures for wound closure, as risk of wound dehiscence may vary with the site of application and the suture material used.Physicians should consider the in vivoperformance (under actions section) when selecting a suture for use in patients.The use of this suture may be inappropriate in elderly, malnourished, or debilitated patients, or in patients suffering from conditions which may delay wound healing.As with any foreign body, prolonged contact of any suture with salt solutions, such as those found in urinary or biliary tracts, may result in calculi formation.As an absorbable suture, polysyn¿ (polyglycolic acid) may act transiently as a foreign body.Acceptable surgical practice should be followed for the management of contaminated or infected wounds.As this is an absorbable suture material, the use of supplemental nonabsorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support.Precautions: care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with polysyn¿ (polyglycolic acid) suture.The surgeon should avoid unnecessary tension when running down knots, to reduce the occurrence of surface fraying and weakening of the strand.Under some circumstances, notably orthopaedic procedures, immobilization of joints by external support may be employed at the discretion of the surgeon.Avoid prolonged exposure to elevated temperatures.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swagedend to the point.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in ¿sharps¿ containers.Skin sutures which must remain in place longer than 7 days may cause localized irritation and should be snipped off or removed as indicated.Adequate knot security for synthetic absorbable sutures, which are coated to enhance handling characteristics, requires the acceptable surgical technique of flat, square ties, with additional throws as warranted by surgical circumstance and the experience of the surgeon.Adverse reactions: adverse effects associated with the use of this device may include wound dehiscence; failure to provide adequate wound support in closure of sites where expansion, stretching or distension occur etc., unless additional support is supplied through the use of nonabsorbable material; failure to provide adequate wound support in elderly, malnourished, or debilitated patients, or in patients suffering from conditions which may delay wound healing; tissue granulation or fibrosis, wound suppuration and bleeding as well as sinus formation; wound infection, minimal acute tissue inflammatory response characteristic of foreign body response; localized irritation when skin sutures are left in place for greater than seven (7) days; calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs; and transitory local irritation at the wound site.Broken needles may result in extended or additional surgeries or residual foreign bodies.Inadvertent needle sticks with contaminated surgical needles may result in the transmission of blood borne pathogens.
 
Event or Problem Description
It was reported on (b)(6) 2025 that a patient experienced wound dehiscence.No additional information was received.
 
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.The product was found to be manufactured/inspected according to criteria/procedure.The investigation did not reveal any evidence of persistent issues, defects, or risks that could affect product quality or customer safety.

Brand Name
SHARPOINT
Common Device Name
G494N
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000
no. 24702-b
tijuana, b.c. 22235
MX   22235
Manufacturer Contact
virnalisa cobacha
6 campus drive
suite 310
parsippany, NJ 07054
MDR Report Key23031390
Report Number3010692967-2025-00069
Device Sequence Number9514709
Product Code GAM
UDI-Device Identifier00848782015023
UDI-Public00848782015023
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K141778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG494N
Device Lot NumberE510FFE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown